Nurofen for children, suspension 100 mg/5 ml 150 ml orange
€1.00
Out of stock
(E-mail when Stock is available)
Pharmacotherapeutic group:
Non-steroidal anti-inflammatory drug (NSAID).
ATC code: M01AE01
Pharmacological properties
Pharmacodynamics:
The mechanism of action of ibuprofen, a propionic acid derivative of the group of nonsteroidal anti-inflammatory drugs (NSAIDs), is due to inhibiting the synthesis of prostaglandins, mediators of pain, inflammation and hyperthermia. It indiscriminately blocks cyclooxygenase 1 (COX-1) and cyclooxygenase 2 (COX-2), and therefore inhibits the synthesis of prostaglandins. In addition, ibuprofen reversibly inhibits platelet aggregation. It has analgesic, antipyretic and anti-inflammatory effects. The analgesic effect is most pronounced for pain of inflammatory nature. The action of the drug lasts up to 8 hours.
Pharmacokinetics:
Absorption is high and is quickly and almost completely absorbed from the gastrointestinal tract (GIT) (binding to plasma proteins – 90%). After taking the drug on an empty stomach in adults ibuprofen is detected in blood plasma after 15 minutes, the maximum concentration (Cmax) of ibuprofen in blood plasma is reached after 60 minutes. Taking the drug with food can increase the time to reach maximum concentration (TCmax) up to 1-2 hours. The half-life (T1/2) is 2 hours. Slowly penetrates into the joint cavity, stays in synovial fluid, creating higher concentrations in it than in blood plasma. After absorption, about 60% of the pharmacologically inactive R-form is slowly transformed into the active S-form. It is metabolized in the liver. It is excreted by kidneys (not more than 1% unchanged) and, to a lesser extent, in bile.
In limited studies ibuprofen was found in very low concentrations in breast milk.
Indications
Pain, Toothache, Fever, Neuralgia, Pain after injuries and operations, Angina, Sore throat, Joint pain (arthralgia), Migraine, Flu, Headache, Otitis media, Infectious diseases, Teething, Painful menstruation (algodysmenorrhea), Neck pain, Back pain, Colds, Nurofen® suspension for children is used in children from 3 months of age up to 12 years old for symptomatic treatment as antipyretic in acute respiratory diseases (including flu), children’s infections, other infectious and inflammatory diseases and post-vaccination reactions accompanied by fever.
The preparation is used as symptomatic analgesic in pain syndrome of low or moderate intensity, including: toothache, headache, migraine, neuralgia, earache, sore throat, pain from sprains, muscle pain, rheumatic pain, pain in joints.
The drug is intended for symptomatic therapy, reduction of pain and inflammation at the time of use, does not affect the progression of the disease.
Active ingredient
Ibuprofen
Composition
In 5 ml of Nurofen® suspension for children contains:
active substance:
ibuprofen 100 mg,
excipients:
polysorbate 80 0.5 mg,
glycerol 0.5 ml,
maltitol syrup 1.625 ml,
sodium saccharinate 10 mg,
citric acid 20 mg,
sodium citrate 25.45 mg,
xanthan gum 37,5 mg,
sodium chloride 5,5 mg,
domiphene bromide 0,5 mg,
Orange flavoring 2M16014 or strawberry flavoring 500244E 12,5 mg,
purified water up to 5 ml.
How to take, the dosage
Nurofen® for children is a suspension specially formulated for children. For oral administration. Patients with hypersensitivity of the stomach are recommended to take the drug with food.
Only for short-term use. Read the instructions carefully before taking the drug.
Shake the bottle thoroughly before use. A convenient measuring syringe is included for precise measuring of the drug dose. 5 ml of the preparation contain 100 mg of ibuprofen or 20 mg of ibuprofen in 1 ml.
Using the measuring syringe:
Firmly insert the measuring syringe into the neck of the bottle. Turn the bottle upside down and gently pull the piston downwards, drawing the suspension into the syringe to the desired mark. Return the vial to its original position and remove the syringe by gently turning it. Place the syringe in the oral cavity and slowly press the plunger, gently releasing the suspension.
After use, rinse the syringe in warm water and dry it out of reach of the child.
Fever (fever) and pain:
Dosage for children depends on the age and body weight of the child. The maximum daily dose should not exceed 30 mg/kg of the child’s body weight with 6-8 hours’ intervals between the doses.
Children aged 3-6 months (child weight from 5 to 7.6 kg): 2.5 ml (50 mg) up to 3 times during 24 hours, not more than 7.5 ml (150 mg) a day.
Children aged 6-12 months (child weight 7.7-9 kg): 2.5 ml (50 mg) up to 3-4 times within 24 hours, not more than 10 ml (200 mg) per day.
Children aged 1-3 years (child weight 10-16 kg): 5.0 ml (100 mg) up to 3 times within 24 hours, not more than 15 ml (300 mg) per day.
Children aged 4-6 years (child weight 17-20 kg): 7.5 ml (150 mg) up to 3 times within 24 hours, not more than 22.5 ml (450 mg) per day.
Children aged 7-9 years (child weight 21-30 kg): 10 ml (200 mg) up to 3 times within 24 hours, not more than 30 ml (600 mg) per day.
Children aged 10-12 years (child weight 31-40 kg): 15 ml (300 mg) up to 3 times within 24 hours, not more than 45 ml (900 mg) a day.
The duration of preparation is not more than 3 days.
If the drug is administered for 24 hours (in children aged 3-5 months) or for 3 days (in children aged 6 months and older) and the symptoms persist or intensify, it is necessary to stop the treatment and consult a physician.
Postimmunization fever:
Children under 6 months of age: 2.5 ml (50 mg) of the drug. If needed, another 2.5 ml (50 mg) after 6 hours. Do not use more than 5 ml (100 mg) within 24 hours.
Interaction
The concomitant use of ibuprofen with the following drugs should be avoided:
– Acetylsalicylic acid: except in low doses of acetylsalicylic acid (no more than 75 ml)
by a physician, because concomitant use may increase the risk of side effects. When concomitant use, ibuprofen reduces anti-inflammatory and antiplatelet effects of acetylsalicylic acid (increased incidence of acute coronary failure is possible in patients receiving low doses of acetylsalicylic acid as antiplatelet agents after starting ibuprofen administration).
– Other NSAIDs, including selective COX-2 inhibitors: concomitant use of two or more drugs from the NSAID group should be avoided because of possible increased risk of side effects.
Cautiously use concomitantly with the following drugs:
– Anticoagulants and thrombolytics: NSAIDs may increase the effect of anticoagulants, particularly warfarin and thrombolytics.
Hypotensive drugs (ACE inhibitors and angiotensin II antagonists) and diuretics: NSAIDs may reduce the effectiveness of drugs in these groups. Diuretics and ACE inhibitors may increase nephrotoxicity of NSAIDs.
– Glucocorticosteroids: increased risk of GI ulcers and gastrointestinal bleeding.
– Antiaggregants and selective serotonin reuptake inhibitors: increased risk of gastrointestinal bleeding.
– Cardiac glycosides: concomitant administration of NSAIDs and cardiac glycosides may worsen heart failure, decrease glomerular filtration rate, and increase plasma concentrations of cardiac glycosides.
Lithium drugs: there is data on the likelihood of increased plasma lithium concentrations with NSAIDs.
– Methotrexate: there is data on the likelihood of increased plasma concentrations of methotrexate with NSAIDs.
Cyclosporine: there is an increased risk of nephrotoxicity when concomitant administration of NSAIDs and cyclosporine.
– Mifepristone: NSAIDs should not be started earlier than 8-12 days after taking mifepristone, because NSAIDs may reduce the effectiveness of mifepristone.
– Tacrolimus: simultaneous administration of NSAIDs and tacrolimus may increase the risk of nephrotoxicity.
– Zidovudine: concomitant use of NSAIDs and zidovudine may increase hematotoxicity. There is evidence of an increased risk of hemarthrosis and hematomas in HIV-positive patients with hemophilia co-treated with zidovudine and ibuprofen.
– Quinolone antibiotics: patients co-treated with NSAIDs and quinolone antibiotics may have an increased risk of seizures.
Special Instructions
It is recommended that the drug be taken for as short a course as possible and at the lowest effective dose necessary to relieve symptoms.
During long-term treatment, monitoring of peripheral blood count and functional status of the liver and kidneys is necessary. In case of gastropathy symptoms occurrence a thorough control is indicated, including esophagogastroduodenoscopy, general blood test (hemoglobin determination), fecal occult blood test. If it is necessary to determine 17-ketosteroids, the drug should be cancelled 48 hours before the study. Ethanol intake is not recommended during the treatment period. The drug is contraindicated in patients with fructose intolerance because it contains maltitol.
Nurofen® for children can be used in children with diabetes because the drug does not contain sugar. It does not contain dyes.
Patients with renal insufficiency should consult their physician before using the drug, because there is a risk of impairment of renal function.
Patients with hypertension, including a history of hypertension and/or chronic heart failure, should consult a physician before using the drug, as the drug may cause fluid retention, increased blood pressure, and edema.
The use of NSAIDs in patients with varicella may be associated with an increased risk of severe suppurative complications of infectious and inflammatory skin and subcutaneous fat diseases (e.g., necrotizing fasciitis). In this regard, it is recommended to avoid using the drug in case of chicken pox.
Influence on driving and other potentially dangerous machinery
Patients who have dizziness, drowsiness, lethargy or visual disturbances while taking ibuprofen should avoid driving or operating machinery.
Contraindications
- Hypersensitivity to ibuprofen or any of the ingredients in the drug.
- Complete or incomplete combination of bronchial asthma, recurrent polyposis of the nose and sinuses and intolerance to acetylsalicylic acid or other NSAIDs.
- A history of bleeding or gastrointestinal ulcer perforation induced by use of NSAIDs.
- Erotic gastrointestinal diseases (including gastric and duodenal ulcers, Crohn’s disease, ulcerative colitis) or ulcer bleeding in the active phase or in the history (two or more confirmed episodes of ulcer disease or ulcer bleeding).
- Severe hepatic insufficiency or active liver disease.
- Severe renal insufficiency (creatinine clearance < 30 ml/min), confirmed hyperkalemia.
- Decompensated heart failure, period after coronary artery bypass.
- Cerebrovascular or other bleeding.
- Hemophilia and other bleeding disorders (including hypocoagulation), hemorrhagic diathesis.
- Pregnancy (III trimester).
- Fructose intolerance.
- Body weight of the child up to 5 kg.
Caution
With the conditions listed in this section, consult your doctor before using the drug.
Simultaneous use of other NSAIDs, history of a single episode of peptic ulcer disease or peptic ulcer bleeding, gastritis, enteritis, colitis, Helicobacter pylori infection, ulcerative colitis; bronchial asthma or allergic diseases in the acute stage or in the history – possible development of bronchospasm; severe somatic diseases, systemic lupus erythematosus or mixed connective tissue disease (Sharp syndrome) – increased risk of aseptic meningitis varicella; renal failure, including dehydration (creatinine clearance 30-60 ml/min), fluid retention and edema, liver failure, arterial hypertension and/or heart failure, cerebrovascular disease, dyslipidemia/hyperlipidemia, diabetes, peripheralbr> arteries, blood diseases of unclear etiology (leukopenia, anemia); concomitant use of other drugs that may increase the risk of ulcers or bleeding, in particular, oral glucocorticosteroids (including prednisolone), anticoagulants (including warfarin), selective serotonin reuptake inhibitors (including citalopram, fluoxetine, paroxetine, sertraline) or antiaggregants (including acetylsalicylic acid, clopidogrel) pregnancy (I-II trimester), breastfeeding, old age.
Side effects
The risk of side effects can be minimized by taking the drug in a short course, in the minimum effective dose necessary to eliminate the symptoms.
Side effects are mainly dose-dependent. The following adverse reactions have been reported with short-term administration of ibuprofen in doses not exceeding 1200 mg/day. During treatment of chronic conditions and during long-term use other adverse reactions may occur.
Evaluation of the frequency of adverse reactions was made on the basis of the following criteria: Very frequent (≥ 1/10), Frequent (≥ 1/100 to < 1/10), Infrequent (≥ 1/1000 to < 1/100), Rare (≥ 1/10 000 to < 1/1000), Very rare (< 1/10 000), Frequency unknown (no frequency assessment data available).
Blood and lymphatic system disorders: Very rare: hematopoiesis disorders (anemia, leukopenia, aplastic anemia, hemolytic anemia, thrombocytopenia, pancytopenia, agranulocytosis). The first symptoms of such disorders are fever, sore throat, superficial mouth ulcers, flu-like symptoms, marked weakness, nosebleeds and subcutaneous hemorrhages, bleeding and bruising of unknown etiology.
Immune system disorders:
– Infrequent: hypersensitivity reactions – non-specific allergic reactions and anaphylactic reactions, reactions from the respiratory tract (bronchial asthma, including its exacerbation, bronchospasm, dyspnea), skin reactions (itching, Urticaria, purpura, Quincke’s edema, exfoliative and bullous dermatoses, including toxic epidermal necrolysis, Lyell syndrome, Stevens-Johnson syndrome, erythema multiforme), allergic rhinitis, eosinophilia.
– Very rare: severe hypersensitivity reactions, including edema of the face, tongue and throat, dyspnea, tachycardia, arterial hypotension (anaphylaxis, Quincke’s edema or severe anaphylactic shock).
Gastrointestinal tract disorders:
– Infrequent: abdominal pain, nausea, dyspepsia.
– Rare: diarrhea, flatulence, constipation, vomiting.
– Very rare: peptic ulcer, perforation or gastrointestinal bleeding, melena, bloody vomiting, ulcerative stomatitis, gastritis.
– Frequency unknown: exacerbation of ulcerative colitis and Crohn’s disease.
Liver and biliary tract disorders: Very rare: disorders of liver function.
Renal and urinary tract disorders: Very rare: acute renal failure (compensated and decompensated), especially with long-term use, in combination with increased concentration of urea in plasma and edema, papillary necrosis.
Nervous system disorders: Infrequent: headache. Very rare: aseptic meningitis (in patients with autoimmune diseases).
Cardiovascular system disorders: Frequency is unknown: heart failure, peripheral edema, with prolonged use the risk of thrombotic complications (eg, myocardial infarction, stroke), increased blood pressure.
Respiratory and mediastinal disorders: Frequency unknown: bronchial asthma, bronchospasm, dyspnea.
Other: Very rare: edema, including peripheral.
Laboratory Indicators:
– hematocrit or hemoglobin (may decrease)
– bleeding time (may increase)
– plasma glucose concentration (may decrease)
– creatinine clearance (may decrease)
– Plasma concentration of creatinine (may increase)
-Hepatic transaminase activity (may increase)
If side effects occur, stop taking the drug and consult a physician.
Overdose
In children, overdose symptoms may occur after a dose greater than 400 mg/kg body weight. In adults, the dose-dependent effect of overdose is less pronounced. The half-life of the drug in overdose is 1.5-3 hours.
Symptoms: nausea, vomiting, epigastric pain or, less frequently, diarrhea, tinnitus, headache and gastrointestinal bleeding. In more severe cases, manifestations of the central nervous system are observed: drowsiness, rarely – agitation, convulsions, disorientation, coma. In cases of severe poisoning metabolic acidosis and increased prothrombin time, renal failure, liver tissue damage, decreased blood pressure, respiratory depression and cyanosis may develop. In patients with bronchial asthma, exacerbation of this disease is possible.
The treatment: symptomatic, with mandatory provision of airway patency, ECG monitoring and basic vital signs until the patient’s condition normalizes. Oral administration of activated charcoal or gastric lavage within 1 hour after taking a potentially toxic dose of ibuprofen is recommended. If ibuprofen has already been absorbed, alkaline drinking may be prescribed in order to eliminate the acidic derivative of ibuprofen by the kidneys, forced diuresis. Frequent or prolonged seizures should be controlled with intravenous diazepam or lorazepam. In worsening bronchial asthma the use of bronchodilators is recommended.
Pregnancy use
Nurofen for children is not prescribed during pregnancy, lactation and children with body weight less than 7 kg.
Similarities
Nurofen, Nurofen Express, Brufen, Ibuprofen, Dolgit, Ibuprofen-Chemopharm, Nurofen Forte, MIG 400, Faspik, Nurofen Express Lady, Nurofen Express Forte, Nurofen Children, Next Uno Express, Nurofast
Weight | 0.230 kg |
---|---|
Shelf life | 3 years. Use within 6 months after opening the bottle. Do not use the drug with an expired shelf life. |
Conditions of storage | In a dry place, at a temperature not exceeding 25 °C |
Manufacturer | Reckitt Benckiser Healthcare India Private Limited, India |
Medication form | oral suspension |
Brand | Reckitt Benckiser Healthcare India Private Limited |
Related products
Buy Nurofen for children, suspension 100 mg/5 ml 150 ml orange with delivery to USA, UK, Europe and over 120 other countries.